MAUDE Adverse Event Report: MEDTRONIC SOFAMOR DANEK USA, INC TRANSLACE SPINAL TETHERING SYSTEM

MEDTRONIC SOFAMOR DANEK USA, INC TRANSLACE SPINAL TETHERING SYSTEM
Catalog Number 8219500
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/13/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Owi: bone fixation cerclage, sublaminar.Neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the patient presented with scoliosis; and underwent a correction surgery at t6-l3.Intra-op, after placement was performed, the tethers broke while applying tension with the tensioner.Tension was applied when correction was once performed.After provisional fixation, loosening was performed.And when tension was applied again during the second correction, the tethers broke.Therefore, product from another manufacturer (nesplon) was used.The surgeon wondered whether correction was performed excessively.The broken product was removed with no fragment of the product remaining inside the patient.No patient complications were reported as a result of this event.

Brand Name
TRANSLACE SPINAL TETHERING SYSTEM
Manufacturer (Section D)
MEDTRONIC SOFAMOR DANEK USA, INC
4340 swinea rd
memphis TN 38118
MDR Report Key10052258
Report Number1030489-2020-00522
Device Sequence Number2916483
Product Code OWI
UDI-Device Identifier00763000108397
UDI-Public00763000108397
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K163181
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number8219500
Device Lot NumberVS17C001
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/13/2020
Initial Report FDA Received Date05/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1